Alert archive / Texas / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 124, NWS Austin/San Antonio, TX

July 17, 2014Edwards County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Jul 17, 2014, 8:37 PM CDT for Edwards County, Texas. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 17, 2014, 8:37 PM CDT (01:37 UTC)
Expired
Jul 17, 2014, 9:30 PM CDT
In force
53 min
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon

County Edwards County, TX

The radar

The Laughlin AFB radar (KDFX), 69 km from the middle of the area, began a volume at 01:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Del Rio, TX (KDLF), launched 00:00Z, 1.6 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2014-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 561 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2014-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.1939Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
561 J/kg
Mixed-layer CIN
-127 J/kg
Mixed-layer LCL
1903 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
121 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

612 
WUUS54 KEWX 180137
SVREWX
TXC137-180230-
/O.NEW.KEWX.SV.W.0124.140718T0137Z-140718T0230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
837 PM CDT THU JUL 17 2014

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL EDWARDS COUNTY...

* UNTIL 930 PM CDT.

* AT 833 PM CDT...NWS METEOROLOGISTS HAVE DETECTED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
  WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED OVER CENTRAL
  EDWARDS COUNTY...OR 14 MILES WEST OF ROCKSPRINGS...AND MOVING SOUTH
  AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL IMPACT U.S. HIGHWAY 377 AND OTHER     
  RURAL AREAS OF THE INDICATED COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 2976 10020 2969 10062 3009 10057 3013 10031
TIME...MOT...LOC 0135Z 345DEG 16KT 3004 10044

$$
1 follow-up statement
331 
WWUS54 KEWX 180159
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
859 PM CDT THU JUL 17 2014

TXC137-180230-
/O.CON.KEWX.SV.W.0124.000000T0000Z-140718T0230Z/
EDWARDS TX-
859 PM CDT THU JUL 17 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR CENTRAL EDWARDS COUNTY...

AT 856 PM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED OVER CENTRAL
EDWARDS COUNTY...OR 13 MILES WEST OF ROCKSPRINGS...MOVING SOUTH AT 20
MPH.

THE SEVERE THUNDERSTORM WILL IMPACT U.S. HIGHWAY 377 AND OTHER       
RURAL AREAS OF THE INDICATED COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 3005 10030 2976 10020 2969 10062 3007 10057
TIME...MOT...LOC 0158Z 345DEG 16KT 2995 10042

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 7:03 PM CDT, 1 hour 34 minutes earlier.

Area forecast discussion, Jul 17, 7:03 PM CDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
703 PM CDT THU JUL 17 2014

.AVIATION...
/00Z TAFS/
THE COMBINATION OF A WEAK COLD FRONT PUSHING SOUTHWARD ACROSS
CENTRAL TEXAS AND AN UPPER LEVEL DISTURBANCE WILL PRODUCE STRONG
STORMS WITH HEAVY RAIN TONIGHT. AREA TERMINALS ALONG THE I-35
CORRIDOR ARE EXPECTED TO SEE STORMS PASSING BY LATER THIS EVENING
FROM ABOUT 03Z TO 08Z FRIDAY. AFTER THE MAIN LINE OF STORMS AHEAD
OF THE WEAK COLD FRONT...SOME LINGERING SHOWERS ARE EXPECTED
OVERNIGHT THROUGH FRIDAY MORNING. A WIND SHIFT IS EXPECTED ACROSS
KAUS AROUND 08Z AS THE FRONT PUSHES THROUGH. THE FRONT IS
ANTICIPATED TO DISSIPATE AS IT APPROACHES THE KSAT/KSSF FRIDAY
MORNING WHILE A SURFACE HIGH PRESSURE BUILDS ACROSS THE CENTRAL PLAINS.
THIS WILL BRING A NORTHEASTERLY FLOW ACROSS MUCH OF SOUTH CENTRAL
TEXAS FRIDAY AFTERNOON AND EVENING. CIGS WILL LOWER TO MVFR
CONDITIONS OVERNIGHT AND EARLY FRIDAY WITH VFR RETURNING AFTER 17Z FRIDAY.
ACROSS KDRT...SHOWERS AND STORMS ARE ANTICIPATED AROUND MIDNIGHT
TONIGHT WITH BRIEF MVFR CIGS AROUND 15Z FRIDAY. WEATHER CONDITIONS
WILL IMPROVE FROM WEST TO EAST ON FRIDAY AS THE UPPER LEVEL
DISTURBANCE MOVES TO THE EAST AND AN UPPER LEVEL RIDGING BUILDS
ACROSS THE SOUTHWEST CONUS.

&&

.PREV DISCUSSION... /ISSUED 339 PM CDT THU JUL 17 2014/

SHORT TERM (TONIGHT THROUGH FRIDAY NIGHT)...
A COLD FRONT ACROSS CENTRAL TEXAS WILL CONTINUE TO SLOWLY DRAG
SOUTHWARD TONIGHT AHEAD OF AN UPPER LEVEL SHORT-WAVE TROUGH.
MODELS CONTINUE TO INDICATE A MESOSCALE CONVECTIVE SYSTEM
DEVELOPING THIS EVENING ACROSS WEST CENTRAL/NORTH CENTRAL TEXAS
AND PUSHING SOUTHWARD INTO SOUTH CENTRAL TEXAS TONIGHT. MOIST
SOUTHERLY INFLOW AHEAD OF THE STORM SYSTEM SUGGESTS THAT THE MCS
SHOULD BE ABLE TO SUSTAIN ITSELF THROUGH THE OVERNIGHT
HOURS...WITH THE POTENTIAL FOR BACK-BUILDING. PRECIPITABLE WATER
VALUES OF NEARLY 2 INCHES SPREAD ACROSS THE REGION WILL ALLOW SOME
OF THE THUNDERSTORMS TO BE EFFICIENT RAIN PRODUCERS. OVERALL AREAL
AVERAGE RAINFALL WILL BE LESS THAN 2 INCHES...BUT THERE WILL BE
RAINFALL BULLS-EYES POSSIBLY OF 4 INCHES OR MORE. MOST AREAS WILL
WELCOME THE MUCH-NEEDED RAIN...BUT DUE TO THE HEAVY RAIN FALLING
OVER A SHORT PERIOD OF TIME...THERE IS ALSO THE POSSIBILITY OF
MINOR FLASH FLOODING. AS IS COMMON TO OUR AREA...THE RAINFALL
BULLS-EYES WILL BE DEPENDENT UPON OUTFLOW/MICRO-SCALE BOUNDARIES
AND THUS DIFFICULT TO PINPOINT FURTHER UNTIL THE EVENT UNFOLDS.
DUE TO THE EXPECTATION OF THE FLOODING TO BE MINOR AND
ISOLATED...WILL HOLD OFF ON A FLASH FLOOD WATCH AT THIS TIME.

CHANCES FOR RAIN WILL BEGIN TO DECREASE FROM THE WEST DURING THE
DAY FRIDAY AS THE S/W KICKS OFF TO THE EAST. REMNANT SFC INSTABILITY
AND NORTHWEST FLOW ALOFT COULD BE ENOUGH FOR SCATTERED SHOWERS AND
THUNDERSTORMS TO LINGER INTO FRIDAY NIGHT/SATURDAY MORNING.

LONG TERM (SATURDAY THROUGH THURSDAY)...
BY SATURDAY AFTERNOON...ANY CONVECTION WILL BE ISOLATED AND
CONFINED TO AREAS EAST OF THE I-35 CORRIDOR. UPPER LEVEL RIDGING
WILL BUILD ACROSS THE DESERT SOUTHWEST AND EXPAND INTO TEXAS OVER
THE WEEKEND AND SHIFT NEAR THE FOUR-CORNERS REGION DURING THE
WEEK. DESPITE MY SUSPICION THAT MODELS ARE OVERDOING THE STRENGTH
OF THE RIDGE...THE POSITION OF THE RIDGE WILL CAUSE EASTERLY FLOW
ACROSS THE REGION. THIS WOULD LEAD TO A DESTABILIZING PATTERN
ALOFT...WITH THE POTENTIAL OF A FEW DISTURBANCES MOVING OUT OF THE
SOUTHERN PLAINS AND INTO OUR AREA ON THE EASTERN PERIPHERY OF THE
RIDGE. HAVE THEREFORE KEPT MENTION OF A SLIGHT CHANCE FOR RAIN
DURING THE MIDDLE OF THE WEEK...AND MOSTLY KEPT HIGHS BELOW THE
TRIPLE-DIGIT MARK.

TEMPERATURES THROUGH THE FORECAST PERIOD WILL FIRST BE MODERATED
BY THE RAIN/CLOUD COVER...WITH A SLOW WARMING TREND OVER THE
WEEKEND TROUGH THE MIDDLE OF NEXT WEEK

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              76  88  75  96  77 /  80  50  20  20  10
AUSTIN BERGSTROM INTL AIRPORT  76  89  74  94  76 /  80  50  20  20  10
NEW BRAUNFELS MUNI AIRPORT     76  91  75  95  76 /  70  50  20  20  10
BURNET MUNI AIRPORT            73  86  73  92  74 /  80  40  10  10  10
DEL RIO INTL AIRPORT           76  95  78  97  79 /  50  20  20  10  10
GEORGETOWN MUNI AIRPORT        75  87  74  92  76 /  80  50  20  20  10
HONDO MUNI AIRPORT             76  93  75  96  76 /  60  30  20  10  10
SAN MARCOS MUNI AIRPORT        76  89  75  94  76 /  70  50  20  20  10
LA GRANGE - FAYETTE REGIONAL   77  89  77  94  78 /  70  60  30  20  10
SAN ANTONIO INTL AIRPORT       78  92  78  95  78 /  70  40  20  20  10
STINSON MUNI AIRPORT           77  92  76  96  76 /  60  40  20  20  10

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

MESOSCALE/AVIATION...17
SYNOPTIC/GRIDS...24
PUBLIC SERVICE/DATA COLLECTION...33
Hazardous weather outlook, Jul 17, 3:52 PM CDT, 4 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
352 PM CDT THU JUL 17 2014

TXZ171>173-183>194-202>209-217>225-228-182100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
352 PM CDT THU JUL 17 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SHOWERS AND STORMS WILL IMPACT PORTIONS OF SOUTH-CENTRAL TEXAS
TONIGHT INTO FRIDAY MORNING. LOCALLY HEAVY RAINFALL WILL BE
POSSIBLE WITH THESE STORMS. ISOLATED POCKETS OF 2 TO 4 INCHES WILL
BE POSSIBLE...POTENTIALLY RESULTING IN FLASH FLOODING.

IN ADDITION...SOME STORMS COULD BECOME STRONG...PRODUCING WIND
GUSTS TO 40 MPH AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

LOCALLY HEAVY RAINFALL WILL BE POSSIBLE THURSDAY NIGHT THROUGH
FRIDAY MORNING ALONG AND NORTH OF A ROCKSPRINGS TO SAN ANTONIO TO
HALLETTSVILLE LINE. ISOLATED POCKETS OF 2 TO 4 INCHES WILL BE
POSSIBLE...POTENTIALLY RESULTING IN FLASH FLOODING.

NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Jul 17, 4:37 PM CDT, 4 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
437 PM CDT THU JUL 17 2014

TXZ186-188-172230-
GILLESPIE-KERR-
437 PM CDT THU JUL 17 2014

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL KERR AND SOUTHWESTERN
GILLESPIE COUNTIES UNTIL 530 PM CDT...

AT 433 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR HARPER...OR 18 MILES NORTHWEST OF
KERRVILLE...MOVING SOUTHEAST AT 10 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM...
ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  TIVYDALE...
  INGRAM...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.

LAT...LON 3027 9896 3002 9919 3027 9942 3030 9938
      3029 9931 3037 9931 3040 9928
TIME...MOT...LOC 2138Z 315DEG 8KT 3027 9927
Special weather statement, Jul 17, 5:50 PM CDT, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
550 PM CDT THU JUL 17 2014

TXZ184-172330-
EDWARDS-
550 PM CDT THU JUL 17 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN EDWARDS COUNTY UNTIL
630 PM CDT...

AT 544 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 13 MILES SOUTH OF TELEGRAPH...OR 21 MILES EAST OF
ROCKSPRINGS...MOVING SOUTHEAST AT 10 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF EXTREME NORTHEASTERN EDWARDS COUNTY.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.

LAT...LON 3019 9976 3008 9976 3009 9998 3024 9994
TIME...MOT...LOC 2248Z 288DEG 11KT 3013 9987
Special weather statement, Jul 17, 5:57 PM CDT, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
557 PM CDT THU JUL 17 2014

TXZ189-190-206-172345-
BLANCO-COMAL-KENDALL-
557 PM CDT THU JUL 17 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN COMAL...SOUTHERN
BLANCO AND CENTRAL KENDALL COUNTIES UNTIL 645 PM CDT...

AT 552 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR SISTERDALE...OR 12 MILES NORTH OF BOERNE...
MOVING EAST AT 15 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  KENDALIA...
  GUADALUPE RIVER STATE PARK...
  TWIN SISTERS...
  SPRING BRANCH...
  SMITHSON VALLEY...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.

LAT...LON 3010 9833 2980 9835 2989 9879 3005 9877
TIME...MOT...LOC 2257Z 275DEG 14KT 2997 9867
Special weather statement, Jul 17, 6:28 PM CDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
628 PM CDT THU JUL 17 2014

TXZ184>186-180015-
EDWARDS-KERR-REAL-
628 PM CDT THU JUL 17 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN REAL...WESTERN KERR
AND EXTREME NORTHEASTERN EDWARDS COUNTIES UNTIL 715 PM CDT...

AT 623 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 15 MILES WEST OF KERR WILDLIFE MANAGEMENT AREA...
MOVING EAST AT 15 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
U.S. HIGHWAY 83...STATE HIGHWAY 41 AND OTHER RURAL AREAS OF
NORTHEASTERN REAL...WESTERN KERR AND EXTREME NORTHEASTERN EDWARDS
COUNTIES.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...
FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.

LAT...LON 3017 9951 2996 9965 3009 9986 3018 9983
TIME...MOT...LOC 2324Z 287DEG 12KT 3011 9975
Special weather statement, Jul 17, 7:55 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
755 PM CDT THU JUL 17 2014

TXZ184-180145-
EDWARDS-
755 PM CDT THU JUL 17 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN EDWARDS COUNTY UNTIL 845
PM CDT...

AT 753 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 18 MILES NORTHEAST OF FLOUR MILLS...OR 19 MILES
NORTHWEST OF ROCKSPRINGS...MOVING SOUTHEAST AT 10 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.

LAT...LON 3028 10007 3001 10023 3016 10058 3029 10051
      3030 10023
TIME...MOT...LOC 0055Z 295DEG 7KT 3020 10044

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 17, 7:55 PM CDTSpecial Weather StatementEWXEdwards50 min
Jul 17, 8:48 PM CDTAreal Flood AdvisoryEWXEdwards102 min
Jul 17, 9:07 PM CDTSpecial Weather StatementEWXLee38 min
Jul 17, 9:25 PM CDTAreal Flood AdvisoryEWXLee2 hr
Jul 17, 9:35 PM CDTSpecial Weather StatementEWXEdwards, Val Verde40 min
Jul 17, 10:22 PM CDTAreal Flood AdvisoryEWXVal Verde2 hr
Jul 17, 10:22 PM CDTAreal Flood AdvisoryEWXTravis, Williamson2 hr
Jul 17, 10:59 PM CDTAreal Flood AdvisoryEWXBastrop2 hr
Jul 17, 11:01 PM CDTFlash Flood WarningEWXTravis, Williamson3 hr
Jul 17, 11:16 PM CDTAreal Flood AdvisoryEWXBexar104 min
Jul 17, 11:38 PM CDTAreal Flood AdvisoryEWXComal112 min
Jul 18, 12:21 AM CDTAreal Flood AdvisoryEWXKendall, Kerr99 min
Jul 18, 12:32 AM CDTFlash Flood WarningEWXBexar3 hr
Jul 18, 12:45 AM CDTAreal Flood AdvisoryEWXWilliamson105 min
Jul 18, 1:18 AM CDTFlash Flood WarningEWXWilliamson3 hr
Jul 18, 1:23 AM CDTFlash Flood WarningEWXBexar3 hr
Jul 18, 1:59 AM CDTFlash Flood WarningEWXTravis, Williamson3 hr
Jul 18, 2:11 AM CDTFlash Flood WarningEWXMedina3 hr
Jul 18, 2:35 AM CDTFlash Flood WarningEWXBexar3 hr
Jul 18, 2:53 AM CDTAreal Flood AdvisoryEWXBastrop, Lee2 hr
Jul 18, 3:19 AM CDTAreal Flood AdvisoryEWXAtascosa, Frio2 hr
Jul 18, 4:16 AM CDTFlash Flood WarningEWXUvalde3 hr
Jul 18, 4:21 AM CDTFlash Flood WarningEWXFrio3 hr
Jul 18, 4:49 AM CDTAreal Flood AdvisoryEWXAtascosa2 hr
Jul 18, 6:35 AM CDTAreal Flood AdvisoryEWXDimmit115 min
Jul 18, 7:49 AM CDTRiver Flood WarningEWXWilliamson20 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.